Hail, Saline
- When
- April 8, 6:31 PM CST
- Where
- Saline County, 2.38 mi ESE of Detonti
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 34.490, -92.460
Quarter-sized hail fell near the community Detonti.
Severe thunderstorms brought damaging winds and large hail to central and southwest Arkansas.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
Severe thunderstorms brought damaging winds and large hail to central and southwest Arkansas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 8, 5:45 PM CST, 46 minutes earlier.
Area Forecast Discussion National Weather Service Little Rock AR 645 PM CDT Mon Apr 8 2024 ...New AVIATION... .SHORT TERM... (This evening through Wednesday) Issued at 322 PM CDT Mon Apr 8 2024 19Z observational data indicate widely scattered convective cells across south central and southeast portions Arkansas. This activity does not appear to be affected by the relatively brief decrease in contributions to instability by solar radiation. A southwesterly flow pattern will prevail over the mid south during this forecast period. Also during this period, an upper low now over the Arizona/New Mexico border will approach the mid south during this period. A warm front was analyzed from near Stuttgart, to Arkadelphia, to Waldron. This feature, along with low level response to the approaching upper low, and favorable jet streak dynamics will combine to act on an anomalously moist atmospheric column to promote convection. Several rounds of showers and thunderstorms will affect the forecast area during this forecast period, starting after sunset today. The heaviest accumulations during this period are expected across the southern third of the forecast area, where forecast confidence is relatively high concerning 6 to 8 inches of accumulations during this period. && .LONG TERM... (Wednesday Night through next Monday) Issued at 322 PM CDT Mon Apr 8 2024 To begin the period, a low pressure system will continue to make its way through the state continuing heavy rain chances through early Thursday morning. As the low pressure ejects towards the northeast...the unsettled weather pattern will finally come to an end bringing high pressure back over the state. This will promote calm and dry conditions by Thursday afternoon through the weekend. With that said, Wednesday night into Thursday morning heavy rain will continue over already saturated grounds (previous rain in the short term). An additional half inch to inch will be possible over central and southern portions of the state with lesser amounts across northern Arkansas. Temperatures are expected to be average to slightly above average across the state during the period. High temperatures will be in the mid 60s to mid 70s early...rising into the upper 70s to lower 80s by the weekend. Overnight lows are expected to be in the lower 40s to upper 50s through much of the period. && .AVIATION... (00Z TAFS) Issued at 641 PM CDT Mon Apr 8 2024 VFR conds were prevailing at Cntrl and Nrn sites ahead of a deck of low stratus lifting to the N along and parallel to a warm front. Further S, at KPBF and KLLQ, MVFR conds were already ongoing. CIGs are expected to become MVFR, then IFR at all locations as SHRA/TSRA move into the region from the S. This activity is expected to continue through much of the TAF period, with potential breaks in activity during the late morning hours on Tuesday. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 61 68 58 67 / 90 90 100 90 Camden AR 61 71 61 71 / 90 90 100 100 Harrison AR 56 69 55 63 / 70 60 70 80 Hot Springs AR 59 67 59 69 / 100 90 100 100 Little Rock AR 63 70 62 71 / 100 100 100 100 Monticello AR 63 73 65 72 / 100 90 100 100 Mount Ida AR 58 68 58 68 / 100 90 100 100 Mountain Home AR 57 70 55 64 / 70 80 80 80 Newport AR 61 67 60 67 / 90 90 100 90 Pine Bluff AR 62 71 61 71 / 100 100 100 100 Russellville AR 59 70 58 68 / 90 80 90 90 Searcy AR 60 68 58 69 / 90 90 100 90 Stuttgart AR 62 69 62 70 / 100 100 100 100 && .LZK WATCHES/WARNINGS/ADVISORIES... Flood Watch through Wednesday evening for ARZ052>057-062>069. && SHORT TERM...55 LONG TERM....73 AVIATION...70
Hazardous Weather Outlook National Weather Service Little Rock AR 308 AM CDT Mon Apr 8 2024 ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069- 103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230- 237-238-240-241-313-340-341-090815- Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence- Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry- Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark- Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln- Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest- Newton County Higher Elevations-Searcy County Lower Elevations- Southern Johnson County-Southern Pope County- Southeast Van Buren County-Western and Northern Logan County- Northern Scott County-Northwest Yell County- Polk County Lower Elevations- Central and Eastern Montgomery County- Boone County Higher Elevations-Newton County Lower Elevations- Northwest Searcy County Higher Elevations- Johnson County Higher Elevations-Pope County Higher Elevations- Van Buren County Higher Elevations- Southern and Eastern Logan County- Central and Southern Scott County-Yell Excluding Northwest- Northern Polk County Higher Elevations- Northern Montgomery County Higher Elevations- Eastern, Central, and Southern Searcy County Higher Elevations- Southeast Polk County Higher Elevations- Southwest Montgomery County Higher Elevations- 308 AM CDT Mon Apr 8 2024 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Scattered to widespread thunderstorms are expected across much of southern Arkansas later this evening. Heavy to excessive rainfall is forecast overnight tonight, with flash flooding potential increasing through the overnight hours. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Additional chances for some strong or severe storms will exist across parts of central to southern Arkansas Wednesday afternoon and evening. Multiple days of heavy rainfall will also be a concern, with flash flooding and river flooding possible across portions of southern Arkansas Tuesday through Thursday. Winds are expected to increase across much of the state from Wednesday evening through Thursday morning. N-NW winds could gust between 30-40 mph at times. .Spotter Information Statement... Spotter activation will not be needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 72/67
Special Weather Statement
National Weather Service Little Rock AR
707 PM CDT Mon Apr 8 2024
ARZ043-044-055-056-090030-
Pulaski AR-Grant AR-Saline AR-Jefferson AR-
707 PM CDT Mon Apr 8 2024
...A strong thunderstorm will impact portions of northern Grant,
northwestern Jefferson, southeastern Saline and southeastern Pulaski
Counties through 730 PM CDT
...
At 706 PM CDT, Doppler radar was tracking a strong thunderstorm near
Prattsville, or 10 miles west of Sheridan, moving northeast at 45
mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Little Rock... Sheridan...
Wrightsville... Redfield...
Traskwood... Tull...
Prattsville... Poyen...
Cane Creek... Ironton...
Estes... East End...
Orion... Sweet Home...
Hensley Island... Jenkins Ferry State Park...
Pine Bluff Arsenal... Sherrill...
Belfast... Pastoria...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3425 9259 3436 9267 3442 9268 3473 9216
3465 9210 3462 9211 3462 9209 3454 9203
3449 9203 3449 9199 3438 9192
TIME...MOT...LOC 0006Z 239DEG 40KT 3437 9257
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
56Special Weather Statement
National Weather Service Little Rock AR
723 PM CDT Mon Apr 8 2024
ARZ053-062-090100-
Clark AR-Dallas AR-
723 PM CDT Mon Apr 8 2024
...A strong thunderstorm will impact portions of Clark and west
central Dallas Counties through 800 PM CDT
...
At 722 PM CDT, Doppler radar was tracking a strong thunderstorm over
Whelen Springs, or 12 miles east of Prescott, moving northeast at 45
mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Arkadelphia... Gurdon...
Okolona... Whelen Springs...
Beirne... Gum Springs in Clark County...
Richwoods... Halfway...
Burtsell... Curtis...
Hollywood... Dalark...
Griffithtown...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3379 9313 3382 9314 3380 9318 3383 9322
3383 9326 3384 9329 3388 9331 3389 9330
3395 9337 3400 9339 3426 9333 3406 9280
3378 9306 3379 9307 3378 9309 3378 9311
TIME...MOT...LOC 0022Z 209DEG 38KT 3384 9317
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
70The Little Rock radar (KLZK), 43 km away, was scanning. The volume nearest the first event began at 00:31 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
Quarter-sized hail fell near the community Detonti.
Baseball sized hail fell in the community of Alpine.
A NWS damage survey determined a microburst took place with wind gusts up to 90 mph which uprooted several trees and damaged several homes near the town of Scott.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2024Every state in 2024This day in weather historyWarnings in Arkansas, April 2024
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1166397, 1166396, 1166398.